MAUDE Adverse Event Report: ARTHROCARE CORP. AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. AMBIENT SUPER MULTIVAC 50 IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASHA4830-01
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy procedure using supermultivac wand, the tip electrode fell off.The fragment was removed from the patient.The procedure was completed without surgical delay using a back-up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned instrument found the electrode is missing.Product was out of the original packaging.No packaging returned.No packaging returned.A functional evaluation revealed the controller generated an e7 error when the wand was connected.When used with a bypass box the wand did not function properly due to the missing electrode.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.It was determined the device contributed to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface.(2) using the device as a lever to enlarge surgical site.(3) mechanical displacement of tissue through applied force.(4) activating the device above recommended settings for prolonged periods of time.No containment or corrective actions are recommended at this time.

Brand Name
AMBIENT SUPER MULTIVAC 50 IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14640307
Report Number3006524618-2022-00282
Device Sequence Number5720835
Product Code GEI
UDI-Device Identifier00817470006551
UDI-Public00817470006551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2024
Device Model NumberASHA4830-01
Device Catalogue NumberASHA4830-01
Device Lot Number2076175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date07/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown